U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

after anesthetic when does urine incontinence go away?

2 doctor answers3 doctors weighed in
Dr. John Sampson
Anesthesiology 32 years experience
Urine after anesth: Urine incontinence is more often associated with spinal anesthesia, sometimes lasting longer than the sensory effect of the spinal medicine and sometimes delaying the discharge of outpatients. General anesthesia can also cause this problem. The opioid narcotics, fentanyl and morphine being the most common culprits. The anesthetic aspect of this problem should resolve within a few hours for most.
Dr. David Kinsman
Anesthesiology 20 years experience
That depends: Urinary retention may occur after anesthesia, especially spinals and epidurals. Urinary incontinence is not a usually side effect of an anesthetic so i would need more info. You should ask your physician about this problem.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Apr 14, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.